Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 93, NWS Tulsa, OK

April 30, 2022Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2022, 12:59 AM CDT for Creek County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2022, 12:59 AM CDT (05:59 UTC)
Expired
Apr 30, 2022, 1:45 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 1:40 AM CDTHAIL 1Bristow, OKQUARTER SIZE HAIL IN BRISTOW.
Apr 30, 1:52 AM CDTTSTM WND DMG6 S Bristow, OKTWO TOPPLED DREES DOWN ON STATE HIGHWAY 48.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 10:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2417 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
4.4
Supercell composite
29.4

Open this sounding in Storm Lab

The text

As transmitted.

374 
WUUS54 KTSA 300559
SVRTSA
OKC037-300645-
/O.NEW.KTSA.SV.W.0093.220430T0559Z-220430T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1259 AM CDT Sat Apr 30 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Creek County in northeastern Oklahoma...

* Until 145 AM CDT.

* At 1259 AM CDT, severe thunderstorms were located along a line
  extending from Oilton to 2 miles south of Avery, moving southeast
  at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Bristow...                        Sapulpa...
  Drumright...                      Kellyville...
  Oilton...                         Depew...
  Shamrock...                       Silver City...
  Milfay...                         

This includes Interstate 44 between mile markers 178 and 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3614 9662 3617 9660 3609 9630 3608 9630
      3608 9625 3603 9607 3564 9639 3564 9662
TIME...MOT...LOC 0559Z 296DEG 30KT 3609 9658 3585 9676 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
995 
WWUS54 KTSA 300617
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
117 AM CDT Sat Apr 30 2022

OKC037-300645-
/O.CON.KTSA.SV.W.0093.000000T0000Z-220430T0645Z/
Creek OK-
117 AM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR CREEK COUNTY...

At 117 AM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Drumright to 2 miles northeast of
Stroud, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Bristow...                        Sapulpa...
Drumright...                      Kellyville...
Oilton...                         Depew...
Shamrock...                       Silver City...
Milfay...                         

This includes Interstate 44 between mile markers 178 and 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3607 9662 3613 9645 3610 9634 3608 9630
      3608 9625 3603 9607 3564 9639 3564 9662
TIME...MOT...LOC 0617Z 297DEG 29KT 3602 9646 3579 9664 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:36 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 30, 12:36 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1236 AM CDT Sat Apr 30 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 746 PM CDT Fri Apr 29 2022

...SEVERE WEATHER REMAINS LIKELY OVERNIGHT...

Cold front, currently surging into far northwest Oklahoma this
evening, will overtake dry line and move into northeast Oklahoma by
late evening. Line of storms are still expected along front with
severe weather likely, especially near the Oklahoma/Kansas line.
Moderate instability, coupled with 50 kt deep layer shear and cold
temperatures aloft (-15 deg C), will support hail at least to the
size of golf balls and damaging winds. Also can not rule out an
isolated tornado or two as 0-1km shear increases into the +40 kt
range in low level jet axis. The severe threat will begin to
decrease as convective line moves south of I-44 with a weakening
trend as atmosphere begins to stabilize. Overall forecast looks on
track but will continue to tweak hourly grids given latest trends.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 206 PM CDT Fri Apr 29 2022

Aside from lingering shower/storm potential across far south and
east Saturday morning, the rest of the day will be quiet with
northwest winds and drier air. Dry conditions will prevail
through most of Sunday as well before another stout upper system
promotes a northward moving boundary back across the area Sunday
night into Monday. This scenario should offer more widespread
showers and storms Sunday night with a locally heavy rain threat.
By Monday, depending on eventual location of warm front and degree
of airmass recovery in wake of early precip, severe potential
will return to at least parts of the forecast area.

Consensus remains for Tuesday to be another "down" day before yet
another system approaches mid week, with similar progression of
cold front/warm front. By this time, model consensus regarding the
evolution of the upper levels becomes considerably less, but the
bottom line is potential for more severe weather and heavy
rainfall will continue through the later part of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1232 AM CDT Sat Apr 30 2022

TSRA along a cold front moving into NE OK will impact all sites
between 06z-12z, with a period of MVFR vsbys/cigs. Gusty south
winds will continue ahead of the front, with winds becoming
westerly once the front passes. Behind the front, a period of MVFR
cigs may linger for a few hours across the AR sites, otherwise
VFR elements will prevail for the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  50  79  59 /   0   0   0  70
FSM   79  53  82  61 /  50   0   0  50
MLC   79  51  81  62 /  30   0   0  60
BVO   76  48  78  57 /   0   0   0  70
FYV   78  49  79  58 /  40   0   0  50
BYV   77  51  77  57 /  30   0   0  40
MKO   76  50  79  59 /  20   0   0  60
MIO   74  48  75  56 /  10   0   0  60
F10   77  50  79  61 /  10   0   0  60
HHW   81  54  82  64 /  40  10  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....14
AVIATION...23
Hazardous weather outlook, Apr 29, 9:24 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
924 PM CDT Fri Apr 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
924 PM CDT Fri Apr 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

...SEVERE WEATHER LIKELY LATE THIS EVENING ACROSS FAR NE OK...

.DAY ONE...Remainder of this evening through Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 10 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...North of I-40.
    ONSET...After 10 pm.

	AREA AT GREATEST RISK...Northeast Oklahoma, north of I-44.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A line of strong to severe thunderstorms will move into portions of
northeast Oklahoma by late evening along a southward moving cold
front. A few of these storms will likely be severe, especially near
the Oklahoma, Kansas border with hail to the size of golf balls,
damaging winds and a limited tornado threat. The severe threat will
begin to decrease during the overnight hours as the line of storms
moves south of I-44 and slowly weakens.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A chance of storms may continue on Saturday across far southeast
Oklahoma and west central Arkansas, with drier and cooler conditions
overspreading the region late Saturday through Sunday.
A highly unsettled weather pattern is forecast next week. Conditions
will likely support several episodes of severe weather and heavy
rainfall. The current forecast suggests Monday and late Wednesday
into Thursday as the favored time frames for the most widespread
severe weather coverage. However details will change with updated
forecasts. Remain weather aware next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 30, 12:57 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1257 AM CDT Sat Apr 30 2022

OKZ054>057-059>061-064-300700-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-
Washington OK-Creek OK-
1257 AM CDT Sat Apr 30 2022

...Strong thunderstorms will impact portions of west central Craig,
northwestern Rogers, southeastern Osage, northwestern Creek,
Washington, Nowata, southeastern Pawnee and northern Tulsa Counties
through 200 AM CDT...

At 1257 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Copan to Jennings. Movement was
east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Bartlesville...
Sand Springs...                   Nowata...
Owasso...                         Skiatook...
Collinsville...                   Hominy...
Dewey...                          Cleveland...
Mannford...                       Barnsdall...
Sperry...                         Oologah...
Ramona...                         Ochelata...
Delaware...                       Jennings...
Avant...                          Westport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3684 9523 3615 9593 3612 9662 3616 9662
      3616 9664 3685 9604
TIME...MOT...LOC 0557Z 270DEG 32KT 3686 9592 3618 9656

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:30 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee60 min
Apr 29, 11:55 PM CDTTornado WarningTSAOsage, Pawnee16 min
Apr 30, 12:09 AM CDTTornado WarningTSAOsage19 min
Apr 30, 12:22 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Washington38 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningTSACraig, Nowata36 min
Apr 30, 12:57 AM CDTSpecial Weather StatementTSANowata, Washington63 min
Apr 30, 1:09 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 30, 1:27 AM CDTSpecial Weather StatementTSANowata63 min
Apr 30, 1:30 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee60 min
Apr 30, 1:33 AM CDTSevere Thunderstorm WarningTSACraig, Nowata57 min
Apr 30, 1:36 AM CDTSpecial Weather StatementTSATulsa54 min
Apr 30, 1:45 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner45 min
Apr 30, 2:28 AM CDTSpecial Weather StatementTSAOkmulgee, Wagoner32 min
Apr 30, 3:02 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee43 min
Apr 30, 3:46 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg44 min
Apr 30, 3:54 AM CDTSpecial Weather StatementTSAPittsburg36 min
Apr 30, 4:30 AM CDTSpecial Weather StatementTSAPittsburg45 min
Apr 30, 4:53 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg67 min
Apr 30, 5:51 AM CDTSpecial Weather StatementTSAPittsburg39 min
Apr 30, 5:59 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore21 min
Apr 30, 6:23 AM CDTSpecial Weather StatementTSALatimer52 min
Apr 30, 7:21 AM CDTSpecial Weather StatementTSAPushmataha24 min
Apr 30, 8:02 AM CDTSpecial Weather StatementTSALeFlore43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.